I have been experiencing a horrible skin rash that covers most of the trunk of my body, and extends down extremities. It has been flaring up during summer and after swimming in my pool. It has been getting progressively worse. I have had Hypothyroidism for years and have been taking (varying dosages of) Levoxyl and/or Synthroid. Most recently at .150 mgs. A recent blood test shows that my TSH level is now at 50.4. I don't feel as horrible as I have with the TSH levels being lower, I do have a variety of the typical symptoms, but now I have this extremely uncomfortable rash that is not clearing up, even without swimming and with doubling my currant dosage, (at my Dr.s suggestion until new Rx arrives) for about a week. May even be getting worse. I was thinking of moving to avoid my pool, but I think a read one other post where someone mentions a rash. I would rather stay! How relative is this rash and will a new med at a new dose help?
I have had a skin rash every couple of years that has been diagnosed as PLE- polymorphic light eruption. It is essentially an allergic reaction to the sun. It is also associated with Lupus- which I don't have.
Have you been in the sun?
The only thing that cleard mine up was avoiding the sun until the rash faded and then using a natural sunblock of zinc oxide and titanium dioxide.
I have heard of others speak of rashes related to their thyroid disease. Hopefully they will be of more help.
Thanks for responding. I had suspected it might be sun related. I tend to stay inside when it's too hot, and spend time under umbrella. Doesn't seem to happen in early spring while I'm out gardening, only after pool. I have followed every lead on pool related topics, chemical balance, pool blogs, etc. and no one seems to have ever had this kind of problem. It started 2-3 years ago ( I'm 46 and have spent many years with no reaction), summer only so you are probably correct. Just frustrated. I hope others with a rash will post so I can get a little more input. This seemed to happen as my TSH levels crept up and are now all of a sudden at, I think I mentioned, 50.4. Rash is the worst yet, I was hoping it might be related to finally get an answer. thanks again.
Also, let me just throw this out there, The rash doesn't appear anywhere that is exposed to sun. This time it was not fading as I avoided pool/sun. The D.r Rx'd oral steroid course to clear it up, it's pretty bad. Seems to help symptom, not cause.
My Dr. checked antibodies after we saw TSH so high. It came back negative though. So the sun allergy rash was more wide-spread for you? Sun exposed areas? The fact that my rash is not on exposed skin threw me off the sun trail a little. A sun allergy is a big drag,too. Even if I don't swim in my pool, which I have curtailed, I still entertain out there. My new plan is to try new med (not Levoxyl or Synthroid. One I am not familiar with yet. I'll receive it in the mail shortly), research more, in particular, the web link you sent and re-check blood test ASAP. Maybe it's all related. The steroids seem to be working, as you are aware, temporarily. I will hopefully be armed with lots more info when I see Dr. again. I welcome any thoughts or comments out there.
Not sure about the antibody test. Something to ask Dr. about next visit. My rash is extremely concentrated on waist, stomach and up to under arms. Down to inner thighs, knee area, not outer! I'm definitely not wearing bikinis! Horribly vague, this rash thing. Hard to diagnose. I spent the better part of this spring /summer researching all pool related allergies. Chlorine, Ph, calcium hardness in H2O, also drug/sun interactions. We were considering alternate filter options. Bathing suit material issues. Showering before/after exposure. Nothing really, exactly fit or worked. Finding this web/ forum gives me a new avenue to explore and a little hope for an answer. (going to look for that sunscreen, anyway)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.